OPENING SESSION: 8:00am – 8:15am // Welcome & Introductions
8:15am – 9:15am // Significant Changes to the 2018 IRC for Wood Construction (BCD 130 – 1 hour)
This presentation will provide an overview of the significant changes to the 2018 IRC for wood construction, which is the basis for the next Georgia code. Among the changes are comprehensive new provisions for wood decks, girders and headers, and various framing and fastening details.
9:15am – 9:30am // Break
9:30am – 11:30am // Basics of Residential Wood Frame Construction (MAT 100 – 2 hours)
This presentation is a fundamental overview of building code provisions and industry practices for residential wood frame construction. Topics will include basic code provisions in the IRC and IBC addressing conventional construction; floor, wall, and roof/ceiling framing; fireblocking and draftstopping; engineered wood products; and a brief intro to the Wood Frame Construction Manual (AWC WFCM) for alternative designs.
11:30am – 12:15pm // Department of Community Affairs Update
An update on the status of Georgia state codes and the activities of the State Codes Advisory Committee and their subcommittees.
12:15pm – 1:15pm // Lunch
1:15pm – 2:15pm // Connection Solutions for Wood-Frame Structures (DES 310 – 1 hour)
This seminar presents current wood connection design philosophy, behavior, serviceability issues, and connection design techniques for small and large wood members, panel products, and wood assemblies, using dowel-type and specialized components. Glued connections will also be discussed along with a brief introduction to connection design software.
2:15pm – 2:30pm // Break
2:30pm – 4:00pm // Outcomes of the ICC Tall Wood Ad Hoc Committee: Proposals and Discussion (DES 605 – 1.5 hours)
In early 2016, the ICC Board of Directors approved the creation of an ad hoc committee to explore the building science of tall wood buildings. Since that time, the ICC Tall Wood Building Ad Hoc Committee (ICC TWB) has reviewed voluminous materials regarding mass timber buildings, including the results of various testing and domestic studies in North America and around the world. In addition, the TWB developed its own test program, which was conducted at the U.S. Bureau of Alcohol, Tobacco, Fire Arms and Explosives (ATF) fire testing facility, in order to develop a comprehensive set of technically-substantiated code changes for consideration during the ICC 2018 Group A code development cycle. The intensive research performed by the Committee, as well as the details of the resulting proposals, will be presented. These changes were approved by the associated ICC code development consensus committees at the ICC Code Action Committee Hearings in April, and will be voted on in the fall at the ICC Public Comment Hearings and in the cdpACCESS governmental consensus voting. Included will be an introduction to crosslaminated timber and an overview of mass timber construction.
4:00pm – 6:00pm // Huber Engineered Woods Plant Tour (2 hours)
Participants will witness the complete manufacturing process including wood sourcing, fiber preparation, resin technology, manufacturing processing and Quality Assurance testing. This course will include both a classroom session and a manufacturing facility tour.
|When:||Thursday, October 4, 2018
8:00am – 6:00pm
|Where:||Huber Engineered Woods Innovation Center
1446 HWY 334
Commerce, Georgia 30530
Provided by: American Wood Council